Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
  • entries
    5
  • comment
    1
  • views
    2067

Day 2

texasnick

438 views

Hey Guys,

So I have decided to finally go on the dreaded accutane. I'm in 2nd year university, and I had trouble with acne in grade 8 and 9 but took accutane back then and my skin cleared up for a few years. In first year it started to flare up around christmas time, and got progressively worse. By this past summer, my skin was about as bad as it has ever been. This was really embarrassing for me, and it made me hermit from a lot of my friends, not by choice but by necessity. I'm sure most of you reading this can empathize with that.

I have been on Doxycycline, Clindamycin, Benzaclin, and other anti-biotics but none of those really helped. This past August, I decided to try out Retin-A (0.1% I believe) and I was on that for about 4 months. There was definitely improvement and my skin is much better than it was this summer, but I am still not clear. So, with my dermatologist's reluctant approval, I've begun my 4-6 month course of accutane.

I'm pretty excited, but at the same time, I'm incredibly nervous. Being at university with acne is really tough, it seems like every single person around me has perfect skin, without even washing their faces! That's one of the most annoying parts, I've spent so much time and money trying to fight acne, and nothing has really worked, but there are others out there who effortlessly have flawless skin! AHHHH!

Anyways, I'm about 180 pounds (male) so this dosage isn't too high, and I'm really hoping I can avoid an IB. So far, my lips are a little chapped, but nothing too crazy. I think as long as I keep applying lip balm once every hour or so it will be bearable. I also think that given by experience on Retin-A, I'll be decently well-equipped to deal with skin dryness. Retin-A makes your skin incredibly dry, as well as incredibly red, seemingly way more red than accutane makes people. I was also on benzaclin at the same time as Retin-A, so hopefully I'll be able to deal with the dryness accutane will throw at me.

As for products, instead of using a traditional moisturizer, I use squalene. It's an oil derived from sharks, and it works really well to keep your skin moisturized without looking or feeling greasy. I also break out whenever I put just about any type of cream on my skin, except for squalene, so for those of you who are like me in that regard, I highly recommend squalene. In the morning and at night I wash my face with CeraVe, which is a really gentle cleanser, one that isn't going to irritate your skin at all, and if anything it's actually pretty soothing. For lip products I cycle between Nivea Hydro Care and Kiehls Lip balm, which both seem to work pretty well if used periodically.

The toughest part for the lips would be when you wake up, as you haven't been able to apply the lip balm for 6-8 hours. So although I wouldn't necessarily recommend setting an alarm to put on lip balm, I would definitely recommend having it on your bedside table so that if/when you wake up in the middle of the night, you can apply a healthy amount. Always take advantage of the fact that nobody is going to see you in the middle of the night AKA put A LOT on because who cares if your lips look really shiny.

The last thing I'd say is I have been making a point to drink a lot of water, at least 3 Litres a day. Anything that you can do to make this process go smoother is so worth it, even if it means peeing every half hour. It really helps flush out toxins, reducing the severity of any breakouts you may experience while on accutane. It also helps with the joint pain and headaches I find. And overall, water is just really good for you, so drink as much as you humanly can while on this drug to make things go as smooth as possible.

By the way, all of this knowledge isn't from the 2 days of this round of accutane ... it comes from my previous 8 month round that I did a few years ago. Lucky for me I was part of the 30% of people who have acne come back after accutane. Anyhow, hope that post was helpful! I will be updating this journal fairly often, but more with general progress and updates, and perhaps some pictures.



0 Comments


There are no comments to display.

Guest
Add a comment...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×